Alert archive / Kansas / Flash Flood Warnings in 1996
Flash Flood Warning 7, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jun 11, 1996, 9:53 PM CDT for Comanche County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 1996, 9:53 PM CDT (02:53 UTC)
- Expired
- Jun 12, 1996, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Comanche County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 120254 FFWDDC KSC033-120600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 953 PM CDT TUE JUN 11 1996 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...WESTERN COMANCHE COUNTY AT 953 PM...CLARK COUNTY EMERGENCY SERVICES REPORTED WATER OVER ROADWAYS AT NUMEROUS LOCATIONS IN WESTERN COMANCHE COUNTY. SCATTERED THUNDERSTORMS WILL CONTINUE OVER WESTERN COMANCHE COUNTY THROUGH ABOUT MIDNIGHT. THIS WILL ONLY ADD TO THE ALREADY SATURATED CONDITIONS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE. DO NOT DRIVE INTO WATER OVER A ROADWAY. BURKE &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 4:00 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jun 11, 4:00 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 359 PM CDT TUE JUN 11 1996 PREFERRED TO USE THE NGM MODEL SINCE NGM USUALLY HANDLES MONSOONAL MOISTURE RETURN BETTER (W GULF NWD TO W SIDE OF ROCKIES/UPR HI PRES). BUT, SINCE NCEP HAD SUCH TROUBLE GENERATING NGM GRAPHICS...FCST SWAYED BY ETA/AVN COMPROMISE. AVN SEEMS TO DO BEST BEST SFC FEATURES THIS PACKAGE...MOVING SFC TROF E TO ABT DDC BY 12/00Z. MINOR PVA CNTRS SWIRLING OUT AND ACRS TOP OF STRG HI PRES RDG/DOME OVER E COLORADO. LIKE NGM FOR TIMING OF VORT MAXS CROSSING CWA. SO WENT WITH CHC CAT DURING NT PDS AND SLGT CHC IN DAY. WATCH NEEDED FOR E TWO TIERS OF COUNTIES EARLY THIS EVENING WHERE MOISTR CONVERGING ALONG VRY WEAK DRYLINE (60S VS 50S DWPTS). LIGHT S FLOW HAS PERSISTED THERE ALL DAY...ADVECTING MOISTR N FROM OK. ANOTHER SVR WATCH MAY BE NEEDED LATER THIS EVENING W OF CURRENT WATCH. DDC 063/092 062/094 061 232 GCK 063/093 062/095 061 323 EHA 063/094 063/095 062 323 LBL 062/094 063/094 062 323 HYS 062/089 060/090 058 332 P28 064/092 062/092 060 332 BURKE
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:01 PM CDT | Severe Thunderstorm Warning | DDC | Kiowa | 59 min |
| Jun 11, 7:05 PM CDT | Severe Thunderstorm Warning | DDC | Edwards | 55 min |
| Jun 11, 7:23 PM CDT | Tornado Warning | DDC | Kiowa | 52 min |
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 47 min |
| Jun 11, 7:52 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 68 min |
| Jun 11, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 68 min |
| Jun 11, 8:09 PM CDT | Tornado Warning | DDC | Comanche | 36 min |
| Jun 11, 8:14 PM CDT | Tornado Warning | DDC | Kiowa | 31 min |
| Jun 11, 8:41 PM CDT | Tornado Warning | DDC | Clark, Comanche | 49 min |
| Jun 11, 8:45 PM CDT | Tornado Warning | DDC | Ford | 45 min |
| Jun 11, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 63 min |
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Comanche | 32 min |
| Jun 11, 9:28 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 22 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 42 min |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 34 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 68 min |
Nearby
Flash Flood Warnings in Kansas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.